Dihedral groups are of schottky type


  • Rubén A. Hidalgo Universidad Técnica Federico Santa María.




We show that a dihedral group H of conforma! automorphisms of a closed Riemann surface S can be lifted for a suitable Schottky uniformization of S. In particular, this implies the existence of a suitable symplectic homology basis of S for which the symplectic representation of H has a simple form.

Author Biography

Rubén A. Hidalgo, Universidad Técnica Federico Santa María.

Departamento de Matemáticas.


[1] H. M. Farkas. Unramified coverings of hyperelliptic Riemann surfaces. Complex Analysis I, Lecture Notes in Math., vol. 1275, Springer-Verlag, New York, pp. 113-130, (1987).

[2] H. Farkas and I. Kra. Riemann surfaces. Springer-Verlag Graduate Texts in Mathematics, 71, Berlin, Heidelberg, New York, (1991).

[3] F. Harary. Graph theory. Addison-Wesley Series in Mathematics (1969).

[4] R. A. Hidalgo. On Schottky groups with automorphisms. Ann. Acad. Scie. Fenn. Ser. Al Mathematica 19, pp. 247-258, (1994).

[5] R. A. Hidalgo. Schottky uniformizations of closed Riemann surfaces with abelian groups of conformal automorphisms. Glasgow Math. J. 36, pp. 17-32, (1994).

[6] R. A. Hidalgo. Closed Riemann surfaces with dihedral groups of conformal automorphisms. Revista Proyecciones 15, 47-90, (1996).

[7] S. P. Kerckhoff. The Nielsen realization problem. Ann. Math. 117, 235-265, (1983).

[8] B. Maskit. Kleinian groups. Grundlehren der Mathematischen Wissenschaften, Vol. 287, Springer- Verlag, Berlín, Heildelberg, New York, (1988).

[9] B. Maskit. On the classification of Kleinian groups I and II. Acta Math. 135 (1975) and 138 (1977).

[10] D. McCullough, A. Miller and B. Zimmermann. Group actions on handlebodies. Proc. London Math. Soc. 59, 373-416, (1989).

[11] J. F. X. Ries. Subvarieties of moduli space determined by finite group actions acting on surfaces. Transactions A.M.S. 335, 385-406, (1993).

[12] S. A. Wolpert. Geodesic length functions and the Nielscn problem. J. Diff. Geom. 25, 275-296, (1987).

[13] B. Zimmermann. Über Homöomorphismen n-dimensionaler Henkelkörper und endliche Erweiterungen von Schottky-Gruppen. Comment. Math. Helv. 56, 474-486, (1981).

[14] R. Rodríguez and V. González. On principally polarized abelian varieties induced by prysms and pyramids. To appear in Complex Geometry Seminar. Vol. IV (1995).



How to Cite

R. A. Hidalgo, “Dihedral groups are of schottky type”, Proyecciones (Antofagasta, On line), vol. 18, no. 1, pp. 23-48, Apr. 2018.